Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 46, NWS Gaylord, MI

September 4, 2018

NWS Gaylord, MI issued this small craft advisory at Sep 4, 2018, 4:09 PM EDT. It took effect at Sep 5, 2018, 5:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2018, 4:09 PM EDT (20:09 UTC)
In effect from
Sep 5, 2018, 5:00 AM EDT
Expired
Sep 6, 2018, 4:12 AM EDT
In force
23 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

245 
WHUS73 KAPX 042009
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
409 PM EDT Tue Sep 4 2018

LMZ341-342-344>346-050415-
/O.NEW.KAPX.SC.Y.0046.180905T0900Z-180906T0000Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
409 PM EDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT
WEDNESDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 5 AM to 8 PM EDT Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
7 follow-up statements
712 
WHUS73 KAPX 050303
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1103 PM EDT Tue Sep 4 2018

LSZ321-322-051000-
/O.EXB.KAPX.SC.Y.0046.180905T1500Z-180906T0500Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1103 PM EDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM
EDT THURSDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 11 AM Wednesday to 1 AM EDT
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-347-348-051000-
/O.EXB.KAPX.SC.Y.0046.180905T1500Z-180906T0500Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1103 PM EDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM
EDT THURSDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 11 AM Wednesday to 1 AM EDT
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-051000-
/O.EXA.KAPX.SC.Y.0046.180905T0900Z-180906T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
1103 PM EDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT
WEDNESDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 5 AM to 8 PM EDT Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ341-342-344>346-051000-
/O.CON.KAPX.SC.Y.0046.180905T0900Z-180906T0000Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1103 PM EDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect from 5 AM to 8 PM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
338 
WHUS73 KAPX 050749
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
349 AM EDT Wed Sep 5 2018

LSZ321-322-051600-
/O.CON.KAPX.SC.Y.0046.180905T1500Z-180906T0500Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
349 AM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 1 AM EDT THURSDAY...

A Small Craft Advisory remains in effect from 11 AM this morning
to 1 AM EDT Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-051600-
/O.CON.KAPX.SC.Y.0046.180905T0900Z-180906T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
349 AM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 8 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-347-348-051600-
/O.CON.KAPX.SC.Y.0046.180905T1500Z-180906T0500Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
349 AM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 1 AM EDT THURSDAY...

A Small Craft Advisory remains in effect from 11 AM this morning
to 1 AM EDT Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
138 
WHUS73 KAPX 051426
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1026 AM EDT Wed Sep 5 2018

LSZ321-322-052230-
/O.CON.KAPX.SC.Y.0046.180905T1500Z-180906T0500Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1026 AM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 1 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-052230-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1026 AM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 8 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-347-348-052230-
/O.CON.KAPX.SC.Y.0046.180905T1500Z-180906T0500Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1026 AM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 1 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
560 
WHUS73 KAPX 051857
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
257 PM EDT Wed Sep 5 2018

LSZ321-322-060300-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
257 PM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 1 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-060000-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
257 PM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 8 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-347-348-060300-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
257 PM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 1 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
494 
WHUS73 KAPX 060014
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
814 PM EDT Wed Sep 5 2018


LMZ344>346-060400-
/O.EXP.KAPX.SC.Y.0046.000000T0000Z-180906T0000Z/
/O.NEW.KAPX.SC.Y.0047.180906T0014Z-180906T0400Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
814 PM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

The National Weather Service in Gaylord has issued a SMALL CRAFT
ADVISORY, which is in effect until midnight EDT tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ323-341-342-060115-
/O.EXP.KAPX.SC.Y.0046.000000T0000Z-180906T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
814 PM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

LSZ321-322-060500-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
814 PM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-347-348-060500-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
814 PM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
THURSDAY...

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
167 
WHUS73 KAPX 060250
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1050 PM EDT Wed Sep 5 2018

LHZ345-LSZ322-060400-
/O.CAN.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1050 PM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LSZ321-061000-
/O.EXT.KAPX.SC.Y.0046.000000T0000Z-180906T1000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1050 PM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ344>346-061000-
/O.EXT.KAPX.SC.Y.0047.000000T0000Z-180906T1000Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1050 PM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347-348-061000-
/O.EXT.KAPX.SC.Y.0046.000000T0000Z-180906T1000Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1050 PM EDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
662 
WHUS73 KAPX 060812
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
412 AM EDT Thu Sep 6 2018

LMZ344>346-060915-
/O.CAN.KAPX.SC.Y.0047.000000T0000Z-180906T1000Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
412 AM EDT Thu Sep 6 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LHZ347-348-LSZ321-060915-
/O.CAN.KAPX.SC.Y.0046.000000T0000Z-180906T1000Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
412 AM EDT Thu Sep 6 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 3:53 PM EDT, 16 minutes earlier.

Area forecast discussion, Sep 4, 3:53 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
353 PM EDT Tue Sep 4 2018

.NEAR TERM...(Through Tonight)
Issued at 351 PM EDT Tue Sep 4 2018

...Isolated showers/storms through early evening...

High Impact Weather Potential...Minimal.

Pattern Synopsis/Forecast...Strong upper ridging anchored over the
Mid-Atlantic continues to pump an abundance of moisture up through
the Mississippi Valley and into the Great Lakes. A warm front that
brought an abundance of rain to much of northern Michigan this
morning has now lifted north into Ontario, with a plume of high
theta-e advecting into northern Michigan this afternoon. Despite a
lack of organized synoptic lift to be found over the forecast area
this afternoon, isolated showers and weak thunderstorms are having
no difficulty popping up within this tropical airmass (PWs hovering
around 1.8" and dewpoints in the lower 70s). Instability is not
lacking either with MLCAPE pushing 1500 J/kg along and south of M-
72. Will continue to see pulse showers/storms in this moderate
instability but no shear environment through the remainder of the
afternoon, diminishing this evening as the boundary layer decouples.
Not expecting any severe storms given the lack of shear and weaker
lapse rates just above the boundary layer. But some of the stronger
cells will certainly be capable of producing locally heavy rainfall
and gusty winds.

Of greater concern will be what occurs just upstream of our area
this evening and overnight. A wave of low pressure will ride
northeast along a cold front crossing the Upper Mississippi Valley,
triggering an MCS with copious rainfall. Shower activity already
spreading through the central UP, which may creep into eastern Upper
this evening. Greater rain chances will spread in from the west
later tonight and more so during the day Wednesday as the front
moves through. Western Chippewa/Mackinac counties will stand the
greatest chance for any appreciable rainfall through daybreak
Wednesday with amounts of 0.25 to 0.50+ inches possible. Patchy fog
also possible in spots overnight given the muggy airmass. Definitely
sticky sleeping weather with lows in the upper 60s to low 70s.

&&

.SHORT TERM...(Wednesday through Thursday)
Issued at 351 PM EDT Tue Sep 4 2018

...Thunderstorms Wednesday Dry on Thursday...

High Impact Weather Potential...Thunderstorms Wednesday with heavy
rain, possibly severe (marginal).

Pattern Synopsis/Forecast...The cold front and 500 mb trough push
through the central part of the lower peninsula during the day and
almost through the rest of the state by 12z/Thu. So, high pressure
builds in Wednesday night, progressively so by 06z/Thu, we should
have clearing down to M-55. High pressure then remains over the area
through 12z/Fri.

Primary Forecast Concerns...The thunderstorm coverage/heavy rain
potential through Wednesday is the main concern. Timing with the
shortwave trough/jet streak at 500 mb is a little faster than
yesterday with the best winds of 35+ knots moving over the NW Lower
between 12z and 15z/Wed and in NE Lower 15z to 18z/Wed. SBCAPE at
HTL is around 2000 J/KG at 18z just ahead of the front with the jet
streak looks like the dynamics could support the some stronger
storms, but with the MLCAPE at 800 J/kg think that we have lost the
timing that looked better yesterday. So the marginal area that SPC
has mapped out, is good, since something could pop, but think that
the system is less coordinated for severe weather potential.
However, there is some concern about the heavy rain potential as
moisture with the system is around 2.00" PWAT.

&&

.LONG TERM...(Thursday night through Tuesday)
Issued at 351 PM EDT Tue Sep 4 2018

Friday through Saturday, high pressure and dry air continues over
the region. Sunday, the warm front, and next low pressure system
moves up the Mid-Mississippi Valley, and spreads over N Lower
during the afternoon and E Upper overnight. High pressure builds
into the region for Monday and keeps things dry before the next
system moves into the region by mid-week.

Temperatures Begin to fall off Thursday as the high builds into the
region which then continues through to the early next week as the
highs remain on either side of 70 into Monday. Tuesday temperatures
begin to warm a bit with lower 70s in E Upper and mid 70s in N
Lower.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 207 PM EDT Tue Sep 4 2018

VFR conditions have pretty much returned to all of northern
Michigan early this afternoon. With the dissipation of earlier
widespread cloud cover, now starting to see an agitated stratocu
field develop across much of northern Lower. Already seeing a
couple showers pop up, and expect that trend will continue
through the afternoon hours, mainly across northeast Lower, with
perhaps a few storms as well. APN would have the greatest chance.

A modest low level jet will nose in from over Lake Michigan late
tonight, leading to LLWS developing before daybreak Wednesday but
diminishing mid to late morning. Another round of showers and
thunderstorms will spread from W to E across northern MI during
the day Wednesday as a cold front pushes through. Winds veering SW
to NW behind the front will become a tad gusty in the morning.

&&

.MARINE...
Issued at 351 PM EDT Tue Sep 4 2018

Southerly winds will remain a tad gusty through tonight, likely
increasing to advisory level around daybreak Wednesday morning as a
cold front approaches. Winds will veer northwesterly after the front
pushes through on Wednesday, gradually diminishing towards evening.
A line of showers and thunderstorms will also accompany the front
late tonight through Wednesday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...MK
SHORT TERM...JL
LONG TERM...JL
AVIATION...MK
MARINE...MK
Hazardous weather outlook, Sep 4, 3:57 PM EDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
357 PM EDT Tue Sep 4 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-052000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
357 PM EDT Tue Sep 4 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

Isolated thunderstorms will continue through early this evening
across a portion of northern Lower Michigan, mainly east of
Interstate 75. Severe storms are not expected, but a few strong
storms may produce locally heavy rainfall and gusty winds.

There is a chance of thunderstorms overnight across eastern
Upper and northwest Lower Michigan. Severe storms are not
expected, but locally heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible across all of northern Michigan on
Wednesday. Isolated severe thunderstorms are possible, especially
south of a line extending from Traverse City to Rogers City. The
primary severe weather threat will be strong winds to 60 mph. In
addition, heavy rain is likely with any thunderstorm activity.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Sep 4, 11:08 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1108 AM EDT TUE SEP 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       8 NNW TRAVERSE CITY     44.88N 85.68W
09/04/2018  M1.49 INCH       LEELANAU           MI   TRAINED SPOTTER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

&&
Local storm report, Sep 4, 11:09 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1109 AM EDT TUE SEP 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5.3 S BENZONIA          44.54N 86.10W
09/04/2018  M1.87 INCH       BENZIE             MI   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

&&
Local storm report, Sep 4, 11:10 AM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1110 AM EDT TUE SEP 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       3.2 ESE CEDARVILLE      45.97N 84.30W
09/04/2018  M1.45 INCH       MACKINAC           MI   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

&&
Local storm report, Sep 4, 11:12 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1112 AM EDT TUE SEP 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       SAINT IGNACE            45.86N 84.72W
09/04/2018  M1.43 INCH       MACKINAC           MI   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

&&
Local storm report, Sep 4, 11:13 AM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1113 AM EDT TUE SEP 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HEAVY RAIN       1 ENE MACKINAW CITY     45.79N 84.71W
09/04/2018  M1.22 INCH       LHZ345             MI   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

&&
Local storm report, Sep 4, 11:14 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1114 AM EDT TUE SEP 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       0.5 ESE MANCELONA       44.90N 85.05W
09/04/2018  M1.02 INCH       ANTRIM             MI   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

&&

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.